Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes excessive sleepiness while on Lorazepam and Zolpidem?

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1992 Questions

default
Posted on Thu, 10 May 2018 in Sleep Disorders
Question: I am having terrible sleep problem i just took .05 lorizipam 2 hrs ago I have been trying to get off of 10 mil zolpidem can i take 5 mil zolpidem after lorizipam
doctor
Answered by Dr. Shubham Mehta 53 minutes later
Brief Answer:
Yes zolpidem can be taken.

Detailed Answer:
Hello
Welcome here.
Yes you can take zolpidem if you are not getting proper sleep after lorazepam.
But please keep your doctor informe about this.

All the best.

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Lorazepam

doctor1 MD

My 12 year old brother is having middle stomach pain. This has been going on for about 7 months now. My mom has taken him to the doctor and the have done tests that haven t shown anything out of the ordinary. He has asperger s syndrome and that comes with hypersensitivity issues so this might be hurting him worse then it would someone without these issues. He likes to sleep on the couch at night. He says his stomach hurts more when he sleeps in his own bed. He takes prozac for the asperger s and clonidine to help him sleep. They also put him on Lorazepam because they thought that the stomach pain might be from anxiety.He weighs about 140 and is about 4 9 . We just don t k-now if it s anxiety or something actually physical. Can you help?

doctor1 MD

Hello Doctor,

My aunt is on at home hospice care going 5 months, she is 92 yrs old diagnosed with es colon cancer with mets to pancreas. She also has chronic kidney disease.

Current pain management-Morphine (Kadian 10mg)daily

Previously reduced to 5mg due to adverse effects of sleeplessnes/hallucinations/myoclonic twitching, however pain/anxiety/agitation returned.

Side effects were treated with lorazepam.

Hospice advised Haldol, however we did not want to give such a strong antipsychotic.

We are now back to 10mg, it does control the pain/anxiety/agitation.

Unfortunately the side effects have returned, only this time a little worse. She has been awake for almost 60 hours. Given 1mg Lorazepam yesterday at 4pm had no effect.

Doctor prescribed risperidone which was given 4 hours and she is still awake. She is bed bound. What are your thoughts on possibly switching to different pain management? At this point would there be any benefits or might a change be opening the door to possibly worse side effects? Any input would be appreciated. Thank you, Nat

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days throughout the years as I I'm allergic to beer. I have fructose allergies and so that has caused a lot of...

doctor1 MD

DR.Greif, I have been taking !2 mg. of subutex per day for the last 2 years,And have been reading up on effects,speaking every other month with my physician(not to high degree) and would like to know how the effects on long term usage is effecvting my health? i/e basic effects of a female 47 year old girl,also once in a while use of 1mg,of ativan and two tabs of fiorcet on regular basis 4-6 hrs as needed. Thank you,for your inquiry from me, Suzannah ur Sobhani

doctor1 MD

My father is an Alzheimer s patient. He has been suffering for the last 7 years. Now he is in hospital, as he has not passed urine and has difficulty in passing stools. However he sweats profusely and has shivering. The doctor has said that he is in the last stage. He is being given aricep, ativan, admenta, oleanz, oleanz plus, encorate tablets. The recent development is he is refusing to open his mouth to eat or drink. Can you help me make life better for my father? It is sad to see him suffer this way.